Alert archive / California / Wind Advisories in 2019
Wind Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 27, 2019, 3:15 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2019, 3:15 PM PDT (22:15 UTC)
- Expired
- May 28, 2019, 3:11 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
274 WWUS76 KLOX 272215 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 315 PM PDT Mon May 27 2019 CAZ039-281300- /O.NEW.KLOX.WI.Y.0048.190527T2215Z-190528T1300Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 315 PM PDT Mon May 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 6 AM PDT Tuesday. * WINDS...Northwest to north 15 to 30 mph with gusts to 35 mph. Isolated gusts to 45 mph near Gaviota. Strongest through canyons and hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kittell
1 follow-up statement
877 WWUS76 KLOX 281011 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 311 AM PDT Tue May 28 2019 CAZ039-281115- /O.CAN.KLOX.WI.Y.0048.000000T0000Z-190528T1300Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 311 AM PDT Tue May 28 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. The winds have subsided to below advisory levels. $$ Rorke
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 27, 1:56 PM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 27, 1:56 PM PDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
156 PM PDT Mon May 27 2019
.SYNOPSIS...27/154 PM.
A gradual warming trend will continue through Thursday. Night
through morning low clouds are expected to return to most coastal
areas by Tuesday. There is a slight chance of thunderstorms in the
mountains Tuesday afternoon through the end of the week.
&&
.SHORT TERM (TDY-THU)...27/152 PM.
The region will remain between high pressure aloft to the west and
low pressure to the east through Thursday, as it recovers from
the unseasonable low that passed through on Sunday. This will set
up a healthy warming trend, which kicked off on Monday, with
temperatures reaching or exceeding normal by Wednesday. Thursday
is looking like the warmest as the high to the west noses in a
little. Meanwhile, expecting the marine inversion to reestablish
itself to a more seasonable stature. Current forecast is banking
on that happening tonight, with low clouds and fog forming. With
850 mb temperatures only around 10C Tuesday morning however, and
the complete lack of an inversion today, not super confident on
that happening. We could end up just seeing a ragged smattering
of low clouds instead of a solid blanket. Tuesday night into
Wednesday is looking a lot better for blaketing low clouds and
fog as the air aloft warms to support a better inversion. The low
clouds and fog should be disrupted on Thursday with what is
could be an active thunderstorm day on Wednesday.
Speaking of thunderstorms, some easterly flow at 700mb Tuesday
afternoon could bring enough elevated moisture to kick off a
thunderstorm or two over the San Gabriels. The moisture will be
more widespread and closer to the surface on Wednesday. With a
weak low passing through late Tuesday cooling things off aloft,
and temperatures warming at the surface on Wednesday, there should
be ample instability (which the -4 LI's and 40 K-Indices show).
Upped PoPs and chances for thunderstorms for the mountains some as
a result. There is some concern for isolated flash flooding in
the mountains. The northwesterly steering flow also adds some
concern to the SBA South Coast and the Ventura County Valleys and
Coasts for something drifting off the mountains, especially late
afternoon and evening. PoPs have been increased there as well.
Thursday looks similar, but a little less unstable.
Lastly in terms of winds, gusty northwest to north winds will
affect south Santa Barbara County, and the I-5 Corridor/Antelope
Valley area tonight. Gusts between 30 and 40 mph look favorable
for the windy locations, which with a lower advisory threshold
would warrant a Wind Advisory for the SBA South Coast. Similar
but a little weaker winds are expected Tuesday night. No other
wind concerns for Wednesday and Thursday.
.LONG TERM (FRI-MON)...27/153 PM.
Computer solutions are trending toward a weak upper level low
slowly moving from the north and into southern California on
Friday, then stalling through early next week. This is supported
by the majority of ensembles as well, which means there is a fair
amount of confidence for this to actually happen. With this in
mind, afternoon mountain shower and thunderstorm chances will
continue maybe into next week. The low itself does not look strong
enough to dissolve the marine inversion, which means seasonable
low clouds and fog look favorable, but if any convection from the
day before is on the robust side, that will certainly disrupt the
low clouds and fog. Temperatures do not look to change a whole lot
either.
&&
.AVIATION...27/1851Z.
At 18Z at KLAX, there was no marine layer nor an inversion.
VFR conditions are expected today. Tonight, MVFR to locally IFR ceilings
will spread into mainly the coastal sections, except for IFR
conditions on the central coast. The valleys will remain VFR but
there is a 20 percent chance of IFR ceilings in the San Fernando
valley. Gusty southwest winds are ecpected in the Antelope Valley.
KSBA has a 30 percent chance of gusty sundowner winds.
KLAX...Moderate to high confidence in TAF. There is a 20-30%
chance that MVFR cigs will arrive plus or minus two or more hours
from the forecasted time.
KBUR...Moderate to high confidence in TAF. There is a 20-30%
chance of low MVFR or high IFR cigs tonight.
&&
.MARINE...27/136 PM.
For the outer waters, high confidence in forecast. NW winds will
increase to Small Craft Advisory (SCA) levels in the next few
hours. SCA conds are expected to continue much of the time
through at least Wed night. There may be a brief break in SCA
conds late Wed night and Thu morning, then SCA conds are expected
late Thu thru Fri.
For the inner waters north of Pt. Sal, moderate to high
confidence in forecast. Winds are expected to reach SCA levels
this afternoon and evening. There is a 20-30% chance that winds
will remain below SCA levels. There is a 40% chance of SCA level
winds during the afternoon and evening hours Tue and Wed, then SCA
conds are not expected Wed night thru Fri.
For the inner waters south of Pt. Conception, moderate to high
confidence in forecast. SCA conds across western portions of the
zones will continue through this evening. There is a 30% chance
of SCA level winds across western portions Tue afternoon and
evening. SCA conds are not expected Tue night thru Fri.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT Tuesday for zone 39. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zones 645-650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Showers and thunderstorms are possible each afternoon and evening
in the mountains, possibly into early next week. There is a small
chance for heavy rainfall and flash flooding as a result.
&&
PUBLIC...Kittell
AVIATION...Sweet/DB
MARINE...Sweet
SYNOPSIS...B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:33 AM PDT | Small Craft Advisory | LOX | 4 days |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.